I am a 41 yr old female, desperate to get off of this nasty drug due to bad nightmares and even peeing the bed twice! Was prescribed by my Psychiatrist. He said reduce my dose to 50 mg for 2 weeks then 25 mg for 2 weeks, then take final dose. I have been taking 100 mg nightly for Insomnia for 7 months. I tapered from 100 mg trazodone to 50 mg 13 days ago. Still badwithdrawals. Existential anxiety that makes me scared to leave my own house (can't even check my mail 2 blocks away), hands & feet sweating, muscle twitches, extreme sensitivity to "regular" sounds (husband coughs or refrigerator kicks on etc) that startles me & sends me a huge dose of adrenaline, racing thoughts that don't allow me to pray or meditate, feel like I literally can't breathe, shaky (whole body) legs like jello, sleep consists of 2 hrs sleeping with 1-2 hours awake in between but still having nightmares, headaches, loss of appetite, excessive worry, and of course depression. I could really use advice from anybody that has gone through this and made it! I have to taper again in a few days and I am petrified!
You may wish to speak to your Psychiatrist about starting an SSRI antidepressant such as Zoloft or Lexapro at starting therapeutic dose (50 mg and 5 mg respectively). Trazodone isn't really considered effective as an antidepressant at doses of 100 mg or less but is prescribed at those amounts as a sleep aid.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jun 2010 • 4 answers
Updated 20 Oct 2018 • 3 answers
Updated 3 Aug 2013 • 6 answers
Updated 11 Oct 2016 • 6 answers
Updated 3 days ago • 10 answers